Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 13, 2023, 1:51 PM CST for 4 states. It took effect at Feb 14, 2023, 9:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 1:51 PM CST (19:51 UTC)
- In effect from
- Feb 14, 2023, 9:00 AM CST
- Expired
- Feb 14, 2023, 7:35 PM CST
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
All 54 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS74 KMEG 131951 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 151 PM CST Mon Feb 13 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>015- 020>022-TNZ001>004-019>022-048>055-088>092-141100- /O.NEW.KMEG.WI.Y.0006.230214T1500Z-230215T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Tallahatchie-Yalobusha- Calhoun-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 151 PM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 9 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AC3
4 follow-up statements
658 WWUS74 KMEG 140851 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 251 AM CST Tue Feb 14 2023 MSZ016-017-023-141700- /O.EXA.KMEG.WI.Y.0006.230214T1500Z-230215T0600Z/ Lee MS-Itawamba-Chickasaw- Including the cities of Tupelo, Fulton, Houston, and Okolona 251 AM CST Tue Feb 14 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Lee MS, Itawamba and Chickasaw Counties. * WHEN...From 9 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>015- 020>022-TNZ001>004-019>022-048>055-088>092-141700- /O.CON.KMEG.WI.Y.0006.230214T1500Z-230215T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Tallahatchie-Yalobusha- Calhoun-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Chester-Henderson- Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 251 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 9 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
466 WWUS74 KMEG 141157 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 557 AM CST Tue Feb 14 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>023-TNZ001>004-019>022-048>055-088>092-142200- /O.CON.KMEG.WI.Y.0006.230214T1500Z-230215T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 557 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri and West Tennessee. * WHEN...From 9 AM Tuesday to midnight CST Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
899 WWUS74 KMEG 142112 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 312 PM CST Tue Feb 14 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>023-TNZ001>004-019>022-048>055-088>092-150600- /O.CON.KMEG.WI.Y.0006.000000T0000Z-230215T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 312 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of East Arkansas, North Mississippi,the Missouri Bootheel, and West Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
086 WWUS74 KMEG 150135 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 735 PM CST Tue Feb 14 2023 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>023-TNZ001>004-019>022-048>055-088>092-150245- /O.CAN.KMEG.WI.Y.0006.000000T0000Z-230215T0600Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Lake-Obion-Weakley-Henry- Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 735 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:44 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 13, 11:44 AM CST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1144 AM CST Mon Feb 13 2023 ...New UPDATE... .UPDATE... Issued at 1124 AM CST Mon Feb 13 2023 The latest surface analysis places a weak cold front from Detroit, Michigan southwest through Louisville, Kentucky and back through northern Arkansas. This front is expected to wash out across our area this afternoon with no clouds or precipitation expected. However, northwest winds across the north will keep conditions slightly cooler this afternoon. To the south, temperatures have warmed quicker than anticipated. Based on the current trends, went ahead and bumped temperatures up a couple of degrees along and south of I-40 for this afternoon. Upper and mid level clouds will increase this evening ahead of an approaching trough from the west. The main focus of this afternoon's forecast package will be the expected strong gradient winds tomorrow and the severe weather potential Wednesday night into Thursday. AC3 && .SYNOPSIS... Issued at 501 AM CST Mon Feb 13 2023 Dry weather and mild temperatures will prevail today, but not for long. Rain returns to the forecast tomorrow with widespread showers. Another system looks to impact the area Wednesday evening into Thursday morning, bringing a potential for severe weather across all of the Mid-South. Much colder air filters in behind the front by the end of the week for a cool, dry weekend. && .DISCUSSION... (Today through Sunday) Issued at 501 AM CST Mon Feb 13 2023 A tranquil day is on tap for the Mid-South today as surface ridging from a 1022 mb high over New Orleans sets in. Today should be a pleasant day with light winds, mostly sunny skies, and mild temperatures in the 60s. We'll see a warming trend for the next few days, climbing several degrees above normal by midweek. A strong low pressure system will approach from the central Plains tomorrow, tightening the pressure gradient across the Mid-South. As this surface low deepens and eventually occludes, a 9 mb gradient across the CWA will take shape by tomorrow afternoon. This will create strong southerly gradient winds, with sustained wind speeds around 20-25 mph and gusts up to 45 mph. We will likely need a Wind Advisory in subsequent forecast packages for Tuesday and Tuesday night. Tomorrow's system looks to occlude long before it reaches the Mid- South. As a result, we'll have rain showers overspreading the area with 80-90% PoPs, but thunder is becoming increasingly unlikely. The precip from this first system should clear out for the most part by early Wednesday morning. The aforementioned southerly gradient winds will play a huge role in priming the atmosphere for the second, much more robust looking system starting Wednesday evening. Incredibly efficient warm air and moisture advection will take place all day tomorrow, surging temperatures into the mid 70s on Wednesday afternoon with 60s dewpoints later that evening. With surface temperatures nearing the upper echelon of NAEFS climatology on Wednesday, the resultant instability may contribute to a severe weather potential for much of the Mid- South. Another upper trough with an associated cold front looks to eject from the southern Plains on Wednesday evening. Forecast surface analyses place the Mid-South in the open warm sector starting as early as Wednesday afternoon. Both ECMWF and GFS ensembles place the maximum probabilities for SBCAPE > 500 J/kg in the late Wednesday evening window. A notable trend: the ECMWF had been consistently faster than the GFS for the past few days, but the latest 00Z data suggests the opposite with the GFS now bringing the system in earlier. This trend will need to be monitored; it may suggest a shift in the severe weather potential for Thursday depending on the FROPA timing. As the warm front lifts north, strong southwesterly flow aloft will most likely create a decent CAPE/shear combo in the optimal Wednesday evening to early Thursday morning window. Bulk shear on the order of 60 kts with robust low level helicity shows early indications of well-organized storms with marginal tornadic potential. Depending on the orientation of the convection, storm mode may waver between linear and discrete tendencies. Without the help of CAMs this far out, it's difficult to pinpoint the orthogonality of the southwesterly shear vector to the convection since global models paint varying degrees of east-west storm development along and behind the warm front. As of right now, all modes of severe weather are on the table Wednesday evening and Thursday morning. Lapse rates on the order of 7 degC/km and PWATs near 1.5 inches could support large hail and heavy rainfall, respectively. After FROPA Thursday afternoon, much colder and drier air sets in. Temperatures will take a drastic plummet behind the front, likely dropping most locations below freezing Friday morning. Next weekend looks cool and dry with dominant high pressure. The next chance for rain arrives early next week with a weak cold front. PoPs are in the 20-30% range Monday and Tuesday of next week with above normal temperatures. CAD && .AVIATION... (18Z TAFS) Issued at 1116 AM CST Mon Feb 13 2023 VFR conditions will prevail over the next 24 hours. Line of SHRAS is expected to begin moving into the Mid-South around end of TAF period. CIGS could lower to MVFR with the line. Introduced VCSH wording at KMEM but left CIGS VFR for now due to low confidence. WSW winds of 10 KTS will become light and variable overnight. Winds will become SE and increase in speed after 12Z. Sustained speeds of 12-20 KTS with higher gusts can be expected. LLWS may also be a concern. For now introduced LLWS at KMEM after 18Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...KRM AVIATION...SJM
Nearby
Wind Advisories in Tennessee, 2023Wind Advisories in Mississippi, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.